MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-16553-E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that (b)(6) 2023, the catheter was found to be leaking during use on the patient.
 
Event or Problem Description
It was reported that"09 nov 2023, the catheter was found to be leaking during use on the patient.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer report of a leaking catheter was confirmed by visual inspection of the customer supplied video.The video shows a catheter in a clincal setting being flushed and a leak can be observed from the catheter body, however, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 3-lumen cvc for evaluation.Signs of use were observed on the catheter body.Visual inspection of the catheter revealed a hole in the catheter body extrusion.The edges appeared smooth which is consistent with contact with a sharp object during use.The hole in the catheter body extrusion was located 66 mm from the juncture hub.The catheter body length measured 5 7/16" which is within the specifications of 5 1/4"-5 3/4" per catheter product drawing.The catheter body outer diameter measured 0.07230" which is within the specifications of 0.0690"-0.0740" per catheter body extrusion product drawing.Functional inspection of the catheter was performed per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." water leaked out of the hole in the catheter while flushing the distal and medial extension lines.No leaks were observed when flushing the proximal line.A device history record review was performed and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a catheter leak was confirmed through complaint investigation.Visual analysis revealed a hole on the catheter body.During functional analysis, leaking was observed from this hole when flushing the distal and medial extension lines.The edges of the hole were smooth and appear consistent with damage due to contact with a sharp instrument (i.E.Scalpel, scissors, etc.).Despite the damage, the catheter met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report that the damage was observed during use and the appearance of the damage , unintentional use error (contact with sharps) likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that"on (b)(6) 2023, the catheter was found to be leaking during use on the patient.
 
Additional Manufacturer Narrative
(b)(4).In section d provided the full udi #.Udi related data quality updates only.
 
Event or Problem Description
It was reported that" (b)(6) 2023, the catheter was found to be leaking during use on the patient.

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18265498
Report Number3006425876-2023-01158
Device Sequence Number3890597
Product Code DQY
UDI-Device Identifier30801931122981
UDI-Public(01)30801931122981(11)220211(17)251031(10)71F22B0654(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberCS-16553-E
Device Lot Number71F22B0654
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/20/2023
04/26/2024
Not provided
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date12/20/2023
04/29/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown